Closed-form solutions for elastic tapered parabolic arches under uniform thermal gradients

Eroglu U., Ruta G.

Meccanica, vol.55, no.5, pp.1135-1152, 2020 (SCI-Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 55 Issue: 5
  • Publication Date: 2020
  • Doi Number: 10.1007/s11012-020-01153-x
  • Journal Name: Meccanica
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, Aerospace Database, Applied Science & Technology Source, Communication Abstracts, Compendex, Computer & Applied Sciences, INSPEC, Metadex, zbMATH, Civil Engineering Abstracts
  • Page Numbers: pp.1135-1152
  • Keywords: Closed-form solutions, Perturbation, Tapered parabolic arches, Thermal gradients
  • Istanbul Technical University Affiliated: No


© 2020, Springer Nature B.V.We investigate tapered elastic arches with parabolic axis under uniform thermal gradients. A perturbation of the finite field equations yields a sequence of first-order differential systems, which is turned into a non-dimensional form. If the arch is shallow and slender and its reference shape is stress-free, a closed-form incremental response is found. We comment on the graphics help presenting the results, as a first step towards the investigation of possible non-linear responses superposed on such first-order thermo-elastic state.